HOW CAN I REDUCE MY DYSKINESIA? - Cure Parkinson's

Cure Parkinson's

20,800 members22,174 posts

HOW CAN I REDUCE MY DYSKINESIA?

Joanne_Joyce profile image

I am desperate for suggestions on reducing dyskinesia. I have had gate and balance dominant PD for 11 years now and have always struggled with dyskinesia. Recently I had a fractured femur and am attempting to resume walking with the the help of a walker. However, the dyskinesia is so strong I cannot keep the walker steady. I take amantadine which helps, but not enough to enable me to walk safely. Please, if you have tried anything that helps you reduce your dyskinesia that you can share I will be very grateful.

25 Replies

. “Note that dyskinesias are tied to the most recent dose; thus, carbidopa/levodopa doses taken more than 6 hours previously have lost this dyskinesia potential.”

Coling profile image
Coling in reply to

Tablets versus patch-my neurologist recommended Neupro as madopar is not helping my tremors. Has anyone seen benefit of a patch over tablets? When I read the side effects I’m not filled with confidence

Neupro can be taking with levodopa. It should help you reduce the levodopa dose and therefore decrease dyskensia

gwendolinej profile image
gwendolinej in reply to Coling

My husband had great results from the Neupro patch. His symptoms were cognitive, including extreme apathy. He had no side effects. The Neupro patch meant being rediagnosed from Lewy Body dementia to PD.

Gwendoline

What is your med protocol? It’s hard to make suggestions without knowing that.

Thanks Juliegrace. This is what I have been on since June when I changed from Stalivo to Sinamet.

Sinamet 8 tabs a day every 3 hrs. Five 250mg tabs + three 125 mg (half tabs)

Pramipexole 0.25mg with each Sinamet

Amantadine 100mg twice daily

As you already know, dyskinesia is caused by too much levodopa in your system. I don't know if this is possible, but if you can do some exercise during an 'On' period and the exercise is 'Fast Walking' , which might seem impossible to you, but it isn't, then slowly you will reduce th need for more levodopa and I think you wil slowly produce more GDNF in yur brain, which causes more production of dopamine and therefore less need for levodopa. IF you are interested to learn more then contact me.

Coling profile image
Coling in reply to JohnPepper

My neurologist recommended Neupro as madopar is not helping my tremors. Has anyone seen benefit of a patch over tablets? When I read the side effects I’m not filled with confidence

JohnPepper profile image
JohnPepper in reply to Coling

I am not a doctor, so cannot offer any opinion on medications. Because thje is no medication capable of reversing the symptoms, I spend all my waking hours on helping people who are prepared to put the effort into doing fast walking, which is capebale of producing a substance called GDNF, which repaits the damaged brain cells and then the brain can produce more levodopa and the symptoms start to get better.

Here is a videao from The Mayo Clinic in the USA, confirms what I have said here.

healthunlocked.com/cure-par...

If you are prepared to do sime exercise in a very practicl achievable way for Pd patients then we can speak further about this.

Coling profile image
Coling in reply to JohnPepper

Hi John and thankyou for the work that you do in our Parkinson's community. I read your book about 6 years ago when I was first diagnosed and found it useful and encouraging. I used to fast walk but my symptoms continued to progress over the past few years mainly left hand and left leg tremor, tiredness and some occasional nightmares. If you have any further views on how to handle the PD please let me know ie diet etc regards Colin

JohnPepper profile image
JohnPepper in reply to Coling

Hi Cooling. If I were to ask you whether you actually walked at your fastest possible speed, at which you can batrely utter two words, would you be able to honestly answer 'YES'. If you can then I am stumped, I have no other suggestions. Everybody who has asked me the same question has replied that they did NOT. They chose to either do it in a different way or do some other ecxercise. Please come back and tell me your story!

Good to hear from you again John. You may remember me from Nigeria. I think I have read everything by you and about you. I'm afraid since my fracture, fast walking is not possible. I'm just learning how to take a few steps with a walker.

When you have the full use of your leg I am sure you can start doing the fast walking. The sooner that is, the better for you. Medication does nothing to reverse the progression of Pd and only prolonged intensive high energy exercise reverses it, which is what you will soon desperately need. Don't be misled by the promise of a cure because that will never happen. The fast walking causes the brain to produce a chemical that repairs the damaged brain cells, enabling it to produce more dopamine. We can never cure Pd but we can live a fairly normal life again if we are prepared to do the fast walking.There are other exercises that claim to do the same as fast walking but they don't meet the criteria.

HI John - how may I get your guide or instructions. I am active but not doing fast walking. Would be interested to get your guidance. Susan

You can give me your email address and I will send eeything to you, free of charge.

in reply to JohnPepper

Where are the instructions?Where is the video that used to illustrate?

JohnPepper profile image
JohnPepper in reply to

If he or anybody else wants to really help, themselves overccome most of their Pd symptoms then all they have to do is contact me and I will send it to them, free of charge.

My husband has been helped with Amantadine 100 mgs twice a day. He’s also cut down on Levadopa.

NewHope1961 profile image
NewHope1961 in reply to Zella23

Try Amantadine

The only reliable way I have found to get rid of dyskinesia is to stop talking the meds that cause it. It's a double edged sword. I had DBS and quit taking it. Had to.

laglag profile image
laglag in reply to Jlloy5

Are you glad you had DBS?

With the continued use of B1 my dyskinesia went away m. It’s in doctors C’s notes

in reply to Erniediaz1018

Reference, link, please.

I Understand your situation well. As you know , Dyskinesia is not a PD symptom but it is side effect of Levodopa/Carbidopa medication. It is a challenge to arrive at correct dosage of C/L medication and the interval between the dosage. Low medication increases OFF duration resulting in PD symptoms to appear , higher dosage causes ON period resulting in Dyskinesia. Amantadine is usually prescribed by Docs to control Dyskinesia but it does not help everyone. My wife ( 65 Y ) was diagnosed with PD in 2013. In 2020 last quarter , her dyskinesia / Freezing of Gait /Rigidity became bothersome. Her Doctor advised DBS because it was not possible to control her Dyskinesia with medicine. 2021 first quarter , DBS was done. This decision helped . It is nearing a year now after DBS , medication came down drastically. Dyskinesia reduced considerably so is FOG/Rigidity . Life is definitely better than before surgery . In my opinion , to address the concern you have DBS is one of the routes. There could be alternative routes ( I am not aware though ) but I felt in my wifes case DBS is the best route. Again , if you wish to undergo DBS it is very very important to have it done by proven neuro surgeon specialized in DBS surgery and above all a Movement disorder specialist very very well informed and very knowledgeable on the programming part . My best wishes.

…For most patients, only about 1 to 5 percent of the drug (l-dopa) actually reaches the brain… dopamine outside the brain... can cause side effects,.. maybe it’s going to be toxic… news.harvard.edu/gazette/st... .

You may also like...